MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY BRAUN; EAR THERMOMETER

KAZ USA, INC., A HELEN OF TROY COMPANY BRAUN; EAR THERMOMETER
Model Number IRT6525
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Fever (1858); Convulsion/Seizure (4406)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that their thermometer had allegedly given false negative readings on their infant son.The device allegedly gave readings ranging from 36.5 to 38.9°c.The child later had a febrile seizure and was taken to the hospital where a fever of 38.0°c was confirmed.The child was admitted to the hospital for three days.There were no complications from this incident, and the patient is doing well now.Kaz usa, inc.Has requested that the product be returned to our company for testing.

Brand Name
BRAUN
Common Device Name
EAR THERMOMETER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
400 donald lynch boulevard
suite 300
marlborough MA 01752
Manufacturer Contact
bethany lee
400 donald lynch boulevard suite 300
marlborough, MA 01752
MDR Report Key21129508
Report Number1314800-2024-00028
Device Sequence Number20699121
Product Code FLL
UDI-Device Identifier00328785001914
UDI-Public(01)00328785001914
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K103800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberIRT6525
Device Lot Number05724K40026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age21 MO
Patient SexMale